Alert archive / Texas / Flash Flood Warnings in 2001
Flash Flood Warning 16, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 6, 2001, 1:02 AM CDT for Collin County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 6, 2001, 1:02 AM CDT (06:02 UTC)
- Expired
- May 6, 2001, 4:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Collin County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 97 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 231 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 1446 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 060603 FFWFWD TXC085-060900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 102 AM CDT SUN MAY 6 2001 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... COLLIN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 400 AM CDT * AT 102 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN ACROSS THE NORTHERN HALF OF THE COUNTY. MORE HEAVY RAIN WILLL MOVE INTO THE WESTERN PART OF COLLIN COUNTY DURING THE NEXT HOUR. LAT...LON 3336 9683 3300 9683 3307 9631 3339 9632
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 5, 9:20 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, May 5, 9:20 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 920 PM CDT SAT MAY 5 2001 EARLY DAY STORMS THAT MOVED ACROSS THE SOUTHERN AND CENTRAL SECTIONS OF THE ATMOSPHERE HAVE STABILIZED AND DRIED OUT THE LOWER LEVELS ACROSS CENTRAL AND WEST SECTIONS OF NORTH TEXAS...AND MINIMIZED THE IMMEDIATE THREAT OF SEVERE WEATHER. HOWEVER..ELEVATED MOISTURE HAS RETURNED RAPIDLY OVER THE COOL AIR MESOHIGH BEHIND THE STORMS...AND HAS COMBINED WITH THE APPROACHING UPPER LEVEL DISTURBANCE IN WEST TEXAS TO RESULT IN HIGH-BASED STORMS FROM NEAR THE RED RIVER AT GAINESVILLE TO FORT WORTH...WITH OTHER STORMS DEVELOPING FURTHER SOUTH AND WEST. SINCE THE LOWEST ATMOSPHERIC LEVELS HAVE BEEN STABILIZED...THE THREAT OF TORNADOES APPEARS TO BE VERY LOW. NEVERTHELESS...A THREAT OF HAIL...HIGH WINDS...AND LOCALLY HEAVY RAINFALL CONTINUES. A CLEARING SQUALL LINE IS LIKELY TO DEVELOP WITHIN A FEW HOURS IN THE WEST...WITH ITS PASSAGE ENDING THE THREAT OF STORMS LATE TONIGHT. THERE COULD BE REDEVELOPMENT LATE SUNDAY AFTERNOON AS ANOTHER DISTURBANCE APPROACHES FROM THE NORTHWEST. THE EXTENT OF SUNDAY'S STORMS WILL DEPEND STRONGLY ON THE MOISTURE AND INSTABILITY RETURN DeURING THE DAY. WILL UPDATE ZONES AND READJUST FOR THE ABOVE EXPECTATIONS TONIGHT. .FWD...NONE. 26
In the hours before
Special weather statement, May 5, 8:39 PM CDT, 4 hours 23 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 839 PM CDT SAT MAY 5 2001 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTH CENTRAL TEXAS TONIGHT. THE LARGE THUNDERSTORM COMPLEX THAT MOVED FROM SOUTHERN INTO EASTERN PORTIONS OF NORTH TEXAS THIS EVENING RESULTED IN WIDESPREAD LOW LEVEL STABILIZATION OF THE AIR MASS ACROSS THE AREA. HOWEVER...SOME ELEVATED MOISTURE HAS RETURNED TO WESTERN AND CENTRAL PORTIONS OF THE AREA...IN RESPONSE TO AN APPROACHING UPPER LEVEL DISTURBANCE IN WEST TEXAS. SCATTERED HIGH BASE THUNDERSTORMS WERE FORMING NEAR THE I-35 CORRIDOR ...FROM NEAR GAINESVILLE TO SOUTHWEST OF FORT WORTH AT 9 PM. OTHER STORMS ARE LIKELY TO FORM IN A LINE ACROSS WESTERN SECTIONS OF NORTH TEXAS...THEN MOVE RAPIDLY EAST DURING THE EVENING. A FEW OF TONIGHT'S STORMS WILL PRODUCE DAMAGING WINDS AND LARGE HAIL. THE RISK OF TORNADOES IS VERY LOW AT THIS TIME...BECAUSE OF THE STABLIZIED LOWER LEVELS OF THE ATMOSPHERE. EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD KEEP IN TOUCH WITH THIS DEVELOPING WEATHER SITUATION. THE SOUTHWEST AND CENTRANL SECTIONS OF NORTH TEXAS MAY SEE ACTIVATION THROUGH ABOUT 200 AM... WITH ACTIVATION IN EASTERN SECTIONS POSSIBLE LATER TONIGHT.
Local storm report, May 5, 9:11 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
911 PM CDT SAT MAY 5 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0840 PM 5 W COVINGTON TX WIND DAMAGE
05/04/01 HILL HOUSES DAMAGED BY WIND.
REPORTED BY TV 11
METEOROLOGIST.
0930 PM 2 S ALVARADO HARDGRAVE ARPT TX TORNADO
05/04/01 JOHNSON HAM RADIO REPORT OF
TORNADO AT HIGHWAY 204
AND I-35 SOUTH OF
ALVARADO. TWO MOBILE
HOMES DESTROYED, ROOF
BLOWN OFF ANOTHER.
POWER LINES DOWN.
0324 PM WALNUT SPRINGS TX 0.75 INCH HAIL
05/05/01 BOSQUE DIME SIZE HAIL REPORTED
IN WALNUT SPRINGS BY
SHERIFFS OFFICE.
0440 PM 2 NE MERIDIAN TX 2.00 INCH HAIL
05/05/01 BOSQUE EGG SIZE HAIL REPORTED
AT HIGHWAY 144
NORTHEAST OF MERIDIAN
BY COOP OBSERVER.
0435 PM KOPPERL TX TORNADO
05/05/01 BOSQUE SHERIFFS OFFICE
REPORTS A MOBILE HOME
WAS DEMOLISHED, TREES
UPROOTED AND POWER
LINES DOWN AROUND
KOPPERL.
0605 PM ROBINSON TX 0.75 INCH HAIL
05/05/01 MCLENNAN COUNTY EM REPORTED DIME
SIZE HAIL IN ROBINSON.
0608 PM LORENA TX 0.75 INCH HAIL
05/05/01 MCLENNAN COUNTY EM REPORTED DIME
HAIL IN LORENA.
0555 PM LEVI TX 1.50 INCH HAIL
05/05/01 MCLENNAN WACO CITY EM REPORTED
1.50 INCH HAIL AT LEVI.
0515 PM RICE TX 60 MPH TSTM GUST
05/05/01 NAVARRO PUBLIC REPORTED 60 MPH
WIND GUST IN RICE.
0412 PM GATESVILLE TX WIND DAMAGE
05/05/01 CORYELL SHERIFFS OFFICE
REPORTED NUMEROUS
TREES BLOWN DOWN IN AND
AROUND GATESVILLE.
0418 PM 3 NE GATESVILLE TX WIND DAMAGE
05/05/01 CORYELL SHERIFEES OFFICE
REPORTED A VET CLINIC
HEAVILY DAMAGED BY
WIND.
0418 PM 3 NE GATESVILLE TX 1.00 INCH HAIL
05/05/01 CORYELL SHERIFFS OFFICE
REPORTED ONE INCH HAIL
DAMAGED A CAR.
0300 PM SHIVE TX WIND DAMAGE
05/05/01 HAMILTON UTILITY COMPANY
REPORTED POWER LINES
DOWN IN SHIVE.
0300 PM HILLSBORO TX WIND DAMAGE
05/05/01 HILL UTILITY COMPANY
REPORTED POWER LINES
DOWN IN HILLSBORO.
0600 PM LEVI TX WIND DAMAGE
05/05/01 MCLENNAN WEATHER SPOTTER
REPORTED TREES BLOWN
DOWN IN LEVI.
0610 PM BARDWELL LAKE TX WIND DAMAGE
05/05/01 ELLIS UTILITY COMPANY
REPORTED POWER POLE
DOWN NEAR BARDWELL
LAKE.
0750 PM MARLIN TX WIND DAMAGE
05/05/01 FALLS UTILITY COMPANY
REPORTED POWER LINE AND
NUMEROUS TREES DOWN IN
MARLIN.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 11:36 PM CDT | Flash Flood Warning | FWD | Denton, Tarrant | 3 hr |
| May 6, 12:46 AM CDT | Severe Thunderstorm Warning | FWD | Hood | 44 min |
| May 6, 1:48 AM CDT | Flash Flood Warning | FWD | Dallas | 3 hr |
| May 6, 3:55 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 65 min |
| May 6, 4:13 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 62 min |
| May 6, 5:00 PM CDT | Tornado Warning | FWD | Bell | 45 min |
| May 6, 5:05 PM CDT | Severe Thunderstorm Warning | FWD | Coryell | 40 min |
| May 6, 5:24 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 66 min |
| May 6, 5:44 PM CDT | Tornado Warning | FWD | Bell | 46 min |
| May 6, 5:54 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 51 min |
| May 6, 6:13 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 47 min |
| May 6, 6:16 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 44 min |
| May 6, 6:30 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Milam | 45 min |
| May 6, 6:35 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill | 55 min |
| May 6, 6:47 PM CDT | Flash Flood Warning | FWD | Bell | 3 hr |
| May 6, 6:48 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 57 min |
| May 6, 6:52 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 53 min |
| May 6, 6:52 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 38 min |
| May 6, 6:54 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 66 min |
| May 6, 6:58 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 32 min |
Nearby
Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.